Aa
Aa
A
A
A
Close
Avatar universal

strange eyes...help

Halo dear all,
I have a problem which started in time from my treatment Interfero-Riba. I had from begin from treatment much problems with eyes. I saw badly, dubble, my eyes where itching and dry, I couldn't read. I saw 1 letter wel and 1 letter not. I had black points in front of my eyes.
But the worse....my eyes changed the colour! They where brown but started to get lighter and lighter. And around the iris (where the white begin) I got a thin blue ring.
The eye-doctor sad that it's not dangerous and that some older people get this. I don't beleve this because this started with Interferon-treatment . I am 56.
The liver specialist found it amusing.
Before I never had trouble with eyes. I had only reading-glasses.
Doe's anybody know what is this? Or did you have it self? Doe's it go away after the treatment?
My daughter sad that my eyes are creepy. Help, it isn't funny.
2 Responses
Sort by: Helpful Oldest Newest
1995824 tn?1330379049
Hi scherpie... I certainly can't  explain why your eyes might be changing color, but I can at least tell you that I have had eye issues since beginning treatment too. I get my imterferon shot on Fridays, and about three hours after the shot, my eyes are super light sensitive and I have a difficult time seeing. I usually go to bed on friday afternoon in a darkened room.....and sleep through until the next day. As the weekend wears on, my eyes seem to adjust back to being able to see better. I say better, because my vision is not quite what the same as when i began treatment....I have difficulty focusing for up close work.
As for itchy and dry.....oh my gosh. Especially at the beginning of treatment, I thought I would rub my eyes out of my head! It was so difficult not to rub and scratch them! I used copious amounts of artificial tears ( wetting drops), allergy drops, etc. They were so bad at times that they looked like little round red orbs in my face! I did learn that the more water I drank and the more hydrated I became, the less this issue would bother me as well.

Now that i am off the Incivek and my interferon has been reduced, my eyes are better. They still itch and they are still red.....just not as bad. I think it is part of the overall allergic reaction that we have to the drugs....

I would also use a cold compress (like a wet washcloth that you have put in the freezer) across my eyes when they would feel so bad. That, and the artificial tears, seem to help the most.

I hope you feel better.
Helpful - 0
Avatar universal
Hmmm, I am only on week 12,but my eyes are itchy and dry, and I cant see the letters, close up.
  The thing about this kind of tough chemical treatment is:  it does age you.  I noticed that my grandma had hazel eyes, but my mom told me thatthey used to be brown.  My eyes are between brown and hazel, so I can see the thin blue ring, around my eyes as well.
   They say hazel eyes are the most light sensitive. They come from having the brown/blue eye color gene, it goes by all four of your grandparents colors, I believe.
  My youngest son had these olive green eyes, until he was one years old, and then they turned dark brown.  You may have been the same, as a baby.
   We are in the great cycle of life, it's a big circle.  I am turning 50 yrs old this summer, and I can really feel the difference, with this aging!
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?